Pricing of Index Options Under a Minimal Market Model with Lognormal Scaling
David Heath and
Eckhard Platen ()
No 101, Research Paper Series from Quantitative Finance Research Centre, University of Technology, Sydney
Abstract:
This paper describes a two-factor model for a diversified market index using the growth optimal portfolio with a stochastic and possibly correlated intrinsic time scale. The index is modeled using a time transformed squared Bessel process of dimension four with a lognormal scaling factor for the time transformation. A consistent pricing and hedging framework is established by using the benchmark approach. here the numeraire is taken to be the growth optimal portfolio. Benchmarked traded prices appear as conditional expectations of future benchmarked prices under the real world probability measure. The proposed minimal market model with lognormal scaling produces the type of implied volatility term structures for European call nd put options typically observed in real markets. In addition, the prices of binary options and their deviations from corresponding Black-Scholes prices are examined.
Keywords: index derivatives; minimal market model; lognormal scaling; growth optimal portfolio; fair pricing; binary options (search for similar items in EconPapers)
JEL-codes: G10 G13 (search for similar items in EconPapers)
Pages: 21 pages
Date: 2003-06-01
New Economics Papers: this item is included in nep-fin
References: Add references at CitEc
Citations: View citations in EconPapers (11)
Published as: Heath, D. and Platen, E., 2003, "Pricing of Index Options Under a Minimal Market Model with Lognormal Scaling", Quantitative Finance, 3(6), 442-450.
Downloads: (external link)
http://www.qfrc.uts.edu.au/research/research_papers/rp101.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found (http://www.qfrc.uts.edu.au/research/research_papers/rp101.pdf [301 Moved Permanently]--> http://www.uts.edu.au/node/51831 [301 Moved Permanently]--> https://www.uts.edu.au/node/51831)
Related works:
Journal Article: Pricing of index options under a minimal market model with log-normal scaling (2003) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:uts:rpaper:101
Access Statistics for this paper
More papers in Research Paper Series from Quantitative Finance Research Centre, University of Technology, Sydney PO Box 123, Broadway, NSW 2007, Australia. Contact information at EDIRC.
Bibliographic data for series maintained by Duncan Ford ().